CSN Login
Members Online: 21

neuropathy from vincristine

positive
Posts: 75
Joined: Dec 2003

My dad has been in remission now since April 2004, after he finished his last chemo is June he started to feel numbness and tingling in feet. Has anyone had this experience and can it go away.
My dads taste buds fully recovered from radiation it took a good month. (FYI) He is sceduled to have a cat scan soon. He hates having to follow up for the next year, he wants nothing to do with any of this, he justs wants to go on with his life and not think about it. I understand its standard preventative maintenance. My dad has recuperated well for 72 years old from his chemo and radiation. He has a strong will and very positive outlook on life. We worry about Hodgkins coming back, but as each month goes by we feel we are slowly getting out of the woods. I hope my dad can continue to live to a ripe old age and continue to enjoy his life for alot of years to come. I love my dad so much as you can see and for the all the wonderful hodgkins survivors who kept replying to me thanks again for your support, I hope in return I have been encouraging to you.

Heatherjb
Posts: 27
Joined: Feb 2004

I am 2 years cancer free and still have problems with numbness in my feet. All the doctors tell me that there is nothing that can be done for it. I even tried going to physical therapy for a month. It didn't work either. If your dad does find something that works, let us know. The way I see it, it is a small inconvience compared to the alternative.
Best wishes to you and your family. You made it!!!!

Mikeynez
Posts: 1
Joined: Jul 2014

I was diagnosed in 1984 just before my 15th birthday. I had radiotherapy for 6 weeks, followed by 9 weeks of chemo vincristine. About 4 years ago my feet started to get tingly if I ran for too long or stood in one spot for any length of time. I have recently been complaining to my GP and now been refered to a neurologist. The neurologist has indicated the it is probably related to chemo, so I will keep you posted in due course. Things that have helped: Yoga, keeping hydrated, workouts at least 3 times a week.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1001
Joined: May 2012

Mike,

Vincristine (and a sister drug, Vinblastine) routinely cause neuropathy.  A delay in this numbness is unusual, but possible I guess (symptoms usually start soon after chemotherapy begins, within a few infusions) . When I ended treatment, I could no longer feel my feet, and had a lot of difficulty using my hands to turn pages or type.  Five years later now, my symptoms are less, but both hands and feet are still numb all the time. They get worse after exercise or prolonged standing.  Late in my treatment (around the fourth month and afterward) I would the day or so after infusion get numb up to around the waist, but my hands never went numb past the wrist, or thereabout. My legs stayed numb at least to the knees for around three months, as best I can recall.

I was part of a clinical study for neuropathy, and learned a bit about it from the local study coordinator. They were reviewing a cream based on an anti-depressant in a nationwide test, and it ened up failing. The cream did me no good at all.

Diabetes also can cause neuropathy, and I believe that there are treatments for it when it is caused by diabetes, but I do not know if they are approved for neuropathy caused by chemotherapy.    What I have been told is that the condition is essentially untreatable, but tends to diminish over time. That has been accurate for my experience.

max

Amber21's picture
Amber21
Posts: 16
Joined: Jul 2004

The first time time I was treated for Hodgkin's was over 6 years ago and I still have tingling and numbness. It has gotten alot better but I don't know if t will ever go away.

lhodnet
Posts: 62
Joined: May 2004

I had tingling/numbness in my fingers and still have some but....my oncologist said that it was brought on by a lack of B6, so I am taking 200mg of B6 and taking L-Glutamine (the Jarrow brand) and the L-Glutamine works best when taken with the B6, not at the same time, just in general. I mix the L-Glutamine (5 scoops) 3x/day in soda, juice or whatever (it really doesn't taste) and I have noticed a HUGE difference. You might want to talk to your oncologist about this.

Hope this helps,
Lisa

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network